Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 43, NWS Kansas City, MO

May 20, 2015Bates County, Cass County, Henry County, Missouri

NWS Kansas City, MO issued this river flood warning at May 20, 2015, 3:52 PM CDT for Bates County, Cass County, Henry County, Missouri. It took effect at May 20, 2015, 6:16 PM CDT. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
May 20, 2015, 3:52 PM CDT (20:52 UTC)
In effect from
May 20, 2015, 6:16 PM CDT
Expired
May 21, 2015, 10:00 PM CDT
In force
28 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Bates County, MO, Cass County, MO, Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Grand River near Urich (URHM7).

Action stage
21 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WGUS43 KEAX 202052
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
352 PM CDT WED MAY 20 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC013-037-083-212052-
/O.NEW.KEAX.FL.W.0043.150520T2316Z-150522T0300Z/
/URHM7.1.ER.150520T2316Z.150521T0000Z.150521T0300Z.UU/
352 PM CDT WED MAY 20 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The South Grand River at Urich.
* until Thursday evening.
* At  3:15 PM Wednesday the stage was 21.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 24.5 feet by this evening. The river will fall below 
  flood stage by tonight.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   21.9   Wed 03 PM   24.5 this evening
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$
1 follow-up statement
991 
WGUS83 KEAX 211140
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
640 AM CDT THU MAY 21 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.

  Platte River near Agency affecting Buchanan County.

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

...The Flood Warning continues for the following rivers in 
Missouri...Kansas...

  Missouri River at Glasgow affecting Chariton...Howard and Saline 
  Counties.
  Grand River near Sumner affecting Livingston...Carroll...Chariton 
  and Linn Counties.
  Grand River near Brunswick affecting Carroll and Chariton Counties.
  Marais Des Cygnes River at La Cygne affecting Linn County.
  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.
  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.
  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.
  Missouri River at Boonville affecting Cooper and Howard Counties.
  Platte River At Sharps Station affecting Platte County.
  Platte River near Platte City affecting Platte County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-211210-
/O.CAN.KEAX.FL.W.0042.000000T0000Z-150521T2315Z/
/BLRM7.1.ER.150520T1751Z.150520T1900Z.000000T0000Z.UU/
640 AM CDT THU MAY 21 2015

The Flood Warning is cancelled for
  The Big Creek at Blairstown.
* At  6:00 AM Thursday the stage was 19.3 feet.
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 19.8 feet. The 
  river will continue to fall to 17.4 feet by Friday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   19.3   Thu 06 AM   19.4 this morning
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC033-041-115-117-221140-
/O.CON.KEAX.FL.W.0030.000000T0000Z-150522T1940Z/
/SNZM7.2.ER.150517T2024Z.150519T2100Z.150521T1940Z.NO/
640 AM CDT THU MAY 21 2015

The Flood Warning continues for
  The Grand River near Sumner.
* until Friday afternoon.
* At  5:45 AM Thursday the stage was 28.1 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 28.4 feet by this
  morning. The river will fall below flood stage this afternoon.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   28.1   Thu 06 AM   28.4 this morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC033-041-221139-
/O.CON.KEAX.FL.W.0031.000000T0000Z-150523T0636Z/
/BRNM7.1.ER.000000T0000Z.150519T2024Z.150522T0636Z.UU/
640 AM CDT THU MAY 21 2015

The Flood Warning continues for
  The Grand River near Brunswick.
* until late Friday night.
* At  6:36 AM Thursday the stage was 21.5 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Friday morning.
* At 19.0 feet...Flooding of low-lying areas occurs along the west 
  bank of the grand river near the u.S. Highway 24 bridge about 1 
  mile west of brunswick.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Brunswick       19   21.5   Thu 07 AM   21.0 this morning
     
&&
  
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327

  

$$

KSC107-221139-
/O.CON.KEAX.FL.W.0033.000000T0000Z-150522T1315Z/
/LCGK1.1.ER.150518T0702Z.150520T1546Z.150521T1315Z.NO/
640 AM CDT THU MAY 21 2015

The Flood Warning continues for
  The Marais Des Cygnes River at La Cygne.
* until Friday morning.
* At  6:16 AM Thursday the stage was 25.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.4 feet by this
  morning. The river will fall below flood stage this morning.
* At 25.0 feet...Low lying farmland and other rural land floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  La Cygne        25   25.1   Thu 06 AM   25.4 this morning
     
&&
  
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476 3835 9483

  

$$

MOC095-107-177-221139-
/O.CON.KEAX.FL.W.0011.000000T0000Z-150524T1300Z/
/NAPM7.1.ER.150517T0943Z.150518T0830Z.150523T1300Z.UU/
640 AM CDT THU MAY 21 2015

The Flood Warning continues for
  The Missouri River at Napoleon.
* until Sunday morning.
* At  6:00 AM Thursday the stage was 18.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Saturday morning.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   18.1   Thu 06 AM   18.0 this morning
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$

MOC033-107-195-221139-
/O.CON.KEAX.FL.W.0012.000000T0000Z-150525T0000Z/
/WVYM7.1.ER.150517T1505Z.150518T1800Z.150524T0000Z.NO/
640 AM CDT THU MAY 21 2015

The Flood Warning continues for
  The Missouri River at Waverly.
* until Sunday evening.
* At  5:30 AM Thursday the stage was 21.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Saturday evening.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   21.8   Thu 05 AM   21.5 this morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-221139-
/O.CON.KEAX.FL.W.0013.000000T0000Z-150525T0824Z/
/MIAM7.1.ER.000000T0000Z.150519T0055Z.150524T0824Z.NO/
640 AM CDT THU MAY 21 2015

The Flood Warning continues for
  The Missouri River At Miami.
* until late Sunday night.
* At  9:29 AM Wednesday the stage was 21.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Sunday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   21.3   Wed 09 AM   20.0 this morning
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$

MOC041-089-195-221139-
/O.EXT.KEAX.FL.W.0037.000000T0000Z-150524T0600Z/
/GLZM7.2.ER.150518T0812Z.150519T1300Z.150523T0600Z.UU/
640 AM CDT THU MAY 21 2015

The Flood Warning continues for
  The Missouri River at Glasgow.
* until late Saturday night.
* At  5:30 AM Thursday the stage was 25.6 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Saturday morning.
* At 25.0 feet...Farmland along the river floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Glasgow         25   25.6   Thu 05 AM   25.4 this morning
     
&&
  
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287 3907 9296

  

$$

MOC053-089-221139-
/O.CON.KEAX.FL.W.0038.000000T0000Z-150524T0959Z/
/BOZM7.1.ER.150518T1018Z.150519T1100Z.150523T0959Z.NO/
640 AM CDT THU MAY 21 2015

The Flood Warning continues for
  The Missouri River at Boonville.
* until late Saturday night.
* At  5:30 AM Thursday the stage was 22.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Saturday morning.
* At 21.0 feet...Low-lying rural areas along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Boonville       21   22.0   Thu 05 AM   21.8 this morning
     
&&
  
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286 3903 9298

  

$$

MOC021-211210-
/O.CAN.KEAX.FL.W.0023.000000T0000Z-150522T0627Z/
/AGYM7.2.ER.150517T0930Z.150519T0645Z.150521T0603Z.NO/
640 AM CDT THU MAY 21 2015

The Flood Warning is cancelled for
  The Platte River near Agency.
* At  5:30 AM Thursday the stage was 18.4 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at  1:03 AM Thursday.
* Forecast...The river will continue to fall to 12.6 feet by Friday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   18.4   Thu 05 AM   17.9 this morning
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$

MOC165-221139-
/O.CON.KEAX.FL.W.0024.000000T0000Z-150523T1624Z/
/SSTM7.2.ER.150517T1553Z.150521T1800Z.150522T1624Z.NO/
640 AM CDT THU MAY 21 2015

The Flood Warning continues for
  The Platte River At Sharps Station.
* until Saturday morning.
* At  5:30 AM Thursday the stage was 30.9 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 31.5 feet by this
  afternoon. The river will fall below flood stage late Friday 
  morning.
* At 31.5 feet...The south approach to the Highway B bridge over the 
  Little Platte River is under water due to backwater from the Platte
  River.
* At 30.5 feet...Interurban Road floods about 1.5 miles southeast of 
  Sharps Station.
* At 29.0 feet...Backwater from the Platte River floods Highway KK 
  along the Little Platte River at the location 0.2 miles east of 
  Highway B.
* At 26.0 feet...Low-lying rural land along the river begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Sharps Station  26   30.9   Thu 05 AM   31.5 this afternoon
     
&&
  
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479

  

$$

MOC165-221139-
/O.CON.KEAX.FL.W.0025.000000T0000Z-150523T1650Z/
/PLCM7.2.ER.150517T1847Z.150521T1800Z.150522T1650Z.UU/
640 AM CDT THU MAY 21 2015

The Flood Warning continues for
  The Platte River near Platte City.
* until Saturday morning.
* At  4:01 PM Wednesday the stage was 23.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 25.4 feet by this
  afternoon. The river will fall below flood stage late Friday 
  morning.
* At 25.0 feet...Water overtops 1st Street in Tracy, Missouri.
* At 22.0 feet...Flooding occurs at Humphreys Access Area which is 
  located 5 miles downstream from Platte City. 300 acres of pasture 
  are also flooded.
* At 20.0 feet...Cropland near State Highway 92 near Platte City 
  begins to flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Platte City     20   23.8   Wed 04 PM   25.4 this afternoon
     
&&
  
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483

  

$$

MOC013-037-083-211210-
/O.CAN.KEAX.FL.W.0043.000000T0000Z-150522T0734Z/
/URHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
640 AM CDT THU MAY 21 2015

The Flood Warning is cancelled for
  The South Grand River at Urich.
* At  6:15 AM Thursday the stage was 22.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river crested below flood stage at 23.9 feet. The 
  river will continue to fall to 15.9 feet by Friday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   22.0   Thu 06 AM   21.6 this morning
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 20, 3:31 PM CDT, 21 minutes earlier.

Area forecast discussion, May 20, 3:31 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
331 PM CDT Wed May 20 2015

.DISCUSSION...
Issued at 331 PM CDT WED MAY 20 2015

Rain has pushed east of the area this afternoon with just some
residual drizzle in its wake. Drizzle may continue into the early
evening hours before high pressure begins to move in tonight and
dries conditions out. Cloud cover will remain over the area through
the overnight hours keeping temperatures from plummeting. Expect
lows in the upper 30s to mid 40s. Clouds are finally expected to
scatter out tomorrow morning and that will lead the way for mostly
sunny skies tomorrow afternoon. However, weak mixing will keep highs
in the mid 60s which is still some 10 degrees below normal. High
pressure will continue to remain in control through Thursday night
and into Friday morning. Also, on Friday morning, an upper level low
will be located across southern California. This upper level low and
associated upper trough will begin to lift into the Great Basin on
Friday. As it does, a weak lead shortwave will move into the central
Plains. Rain will move across Kansas during the day however, as it
approaches the local area, dry air in place should keep conditions
mainly dry although there will be a slight chance for light showers
across the western CWA Friday afternoon and Friday night. Despite
cloud cover, weak upper ridging will allow highs to rise into the
mid 60s to lower 70s.

The extended timeframe looks to produce several rounds of showers
and thunderstorms. Although, severe weather potential looks low
through the period. PWAT values of 1.25"-1.75" through the holiday
weekend and into the beginning of next week are 2 to 3 standard
deviations above normal. This will lead the potential of continued
and exacerbated river flooding as well as the potential for
localized flash flooding in areas where heavier thunderstorms occur.
Models indicate that there could be an additional 2"-4" of QPF
falling over the area Saturday through Wednesday. This heavy and
prolonged rainfall will be the cause of upper level pattern becoming
slow. On Saturday an upper level high will set up over the
southeastern CONUS causing the upper level trough that was moving
through the Great Basin to slow its eastward progress. This pattern
will only become reinforced through the weekend. Meanwhile, Gulf
moisture will be streaming northward on the back side of the sern
ridge and out ahead of the slow moving approaching trough. This
pattern finally begins to breakdown by mid-week next week however,
models are depicting a surface boundary stalling across the area on
Wednesday and becoming the focus for additional precipitation.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1222 PM CDT WED MAY 20 2015

MVFR cigs with ocnl IFR cigs/vis and drizzle will affect the
terminals thru 21Z. Otrw...expect persistent MVFR cigs through mid-
morning tomorrow before surface high pressure begins to scatter out
the clouds. Winds will be out of the NNE today btn 10-15kts before
becmg lgt out of the NW tonight.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...73
AVIATION...73
Hazardous weather outlook, May 20, 12:47 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1247 PM CDT WED MAY 20 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1247 PM CDT WED MAY 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THE AREA SATURDAY AND
 SUNDAY. ADDITIONAL RAINS MAY LEAD TO RENEWED FLOODING PROBLEMS FOR
 AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL IN RECENT DAYS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 9:27 AM CDTRiver Flood WarningEAXBates40 hr
May 20, 9:34 AM CDTRiver Flood WarningEAXCass, Henry, Johnson39 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.